Ecstasy overdose: symptoms, first aid
Ecstasy, or MDMA, costly and deadly substance of drug action. Despite the fact that the probability of a fatal outcome after the use of toxic compounds is extremely high, the drug has a great demand in certain circles of youth. After distribution of the drug in clubs and at parties the number of victims is in resuscitation unit of medical institutions has increased dramatically. An overdose of ecstasy causes visual hallucinations and loss of coordination in space.
The characteristic features of ecstasy
Ecstasy refers to semi-synthetic psychoactive compounds that are produced in the form of colourful tablets. The drug is popular because of its ability to provide stimulating and stimulating effect on the Central nervous system of a person. MDMA causes a change of reality, causing the emergence of auditory and visual hallucinations.
Initially, ecstasy was synthesized to provide medical help to the people in a state of depression. As with all drugs of similar action, the drug spread rapidly due to its ability to cause euphoria and quickly get used to it.
The properties of the active substance colored pills are similar to amphetamine, and the probability of overdose is not less than after the use of cocaine, LSD, heroin. Dependence on MDMA develops after the first taking of psychoactive substances. Clandestine manufacturers of the drug added to the composition of the tablets additional chemical compounds to extract the most benefit. Mdma overdose occurs regardless of the type of fillers:
- If the additive is harmless starch and glucose, results after taking ecstasy, the euphoria is less pronounced. In order to increase, people consume more pills, causing overdose.
- Some manufacturers are experimenting by adding a dash insecticides or other toxic substances to enhance the hallucinogenic effect. Often such combinations cause not only an overdose but also a deep coma, and rapid death.
In addition to tablet forms, MDMA consumed in the form of a mixture of Smoking (including in combination with cannabis), inhalation of fine powder. The drug is administered parenterally, have been described cases of rectal use of ecstasy. After getting into the nasal cavity a feeling of euphoria is developing rapidly, but this method is not popular because of ulceration and soreness of the mucous membrane.
Toxic effects of ecstasy
Psychoactive compound inhibit the natural warning system of the human body. Reception of multi-colored pills provokes a rapid increase of the functional activity of all muscles in the body. The addict increases self-esteem, he feels very agile, energetic, and relaxed. It becomes the cause of negative consequences. Changing the sensitivity of nerve endings, disrupting the conduction of impulses, ecstasy does not allow a person to soberly assess the changes within tissues and organs.
Reception MDMA allows the addict a long time to go without food and sleep. Under the influence of psychoactive effect of ecstasy a person is able to use the tablets for several days resulting in complete exhaustion.
In addition to positive self-appraisal, people take a toxic compound for auditory and visual hallucinations. Their absence leads to the development of the addict has severe depression, accompanied by lack of energy and apathy. In addition to the oppression of the Central nervous system, every ecstasy leads to irreversible complications:
- the cardiovascular system is experiencing increased pressure: hypotension is sharply replaced by hypertension, quickens the heart rate and pulse rate;
- due to the excess concentration of toxic substances are destroyed capacity that leads to extensive necrosis and hepatic failure;
- after a few months of taking ecstasy addicts diagnosed blood clots, and then it sharply decreases clotting, causing bleeding;
- MDMA accumulate in the structural divisions of the kidney by destroying nephrons, contributing to the development of acute or chronic renal failure.
Overdose addicts often die from hyperthermia. Reduced ability of the control and regulation of temperature. A person can actively move on the dance floor a few hours without feeling that his body temperature exceeded 41-42 °C. Prolonged overheating leads to heat stroke, irreversible consequences, deep coma, death. Experienced drug users know about this feature of the action of ecstasy, but the newcomers often end up in intensive care after taking the pill.
Causes of overdose on the background of the development of addiction
Animal experiments have shown that addiction to MDMA is somewhat weaker than heroin or LSD. Therefore, it is realistic to abandon the destructive addiction. Ecstasy addiction is formed by combination of certain factors:
- Some Supplement makers composition of tablets morestrong drugs. These additives are not only formed an addiction, they also cause an overdose.
- Re-use of the drug has no initial effect. For the occurrence of the initial feelings a person to have to use another pill or increase the frequency techniques. This leads to increased side effects, which can lead to death.
In 8-12 hours after the use of psychoactive compounds a drug addict develops a serious condition. The combination of unpleasant sensations several times stronger than the alcohol hangover. To eliminate such condition people start taking harder drugs.
Young people think that drinking one pill with them nothing bad will happen and harmful toxic substances are greatly exaggerated. This opinion arises because of the extremely low awareness of the possibility of addiction to ecstasy. Pronounced dependence does not develop quickly, but weekly ecstasy for six months leads to disruption of all systems of human life. The addict has reduced visual acuity, increased blood pressure, disrupted gastrointestinal tract.
Studies of drug addicts who died from overdoses, allowed us to determine a lethal dose of ecstasy. She is from 0.2 to 14 mg/l, which corresponds to 3-8 tablets. The range of numbers clearly shows that it is impossible to predict accurately what the account color pill will be the last. It all depends on the state of human health, concentrations of active substance, the characteristics of the organism.
In clubs and at parties the alcohol flows like water. Often young people drink ecstasy tablets alcoholic drinks. This combination is extremely dangerous: MDMA causes an increase in temperature, and alcohol dehydrates the body.
For the clinical picture of overdose characterized by the following symptoms:
- hyperthermia, fever, chills;
- tremor of the limbs, convulsions, decrease of tendon reflex;
- pressure surge, increased heart rate;
- nausea, vomiting, diarrhea.
Poisoning ecstasy is always accompanied by panic attacks. Dehydration leads to disruption of metabolic processes. This condition triggers swelling of the brain and lungs, respiratory failure.
First aid and treatment of overdose
Ecstasy, usually taken in large companies. Therefore, after the fall of man should quickly call the ambulance. Other people at this time can carry out resuscitation to restore breathing and heartbeat.
Tablets do not contain pure MDMA, they are a mixture of toxic compounds. So the antidote ecstasy does not exist. Medical care is based on the fast removal of toxins from the body, eliminate the symptoms.
The addict stomach should be cleaned with pink solution of potassium permanganate. Induce vomiting prior to discharge of clean water without impurity food. If the person is conscious, have him drink strong sweet tea and give a few pills of adsorbent. Such procedures can only help the oral use of ecstasy. If the drug had been introduced the other way, requires a detoxification treatment in the intensive care unit.